Epicondylitis after treatment with fluoroquinolone antibiotics.

@article{LeHuec1995EpicondylitisAT,
  title={Epicondylitis after treatment with fluoroquinolone antibiotics.},
  author={Jean-Charles Le Huec and Thierry Schaeverbeke and Dominique Chauveaux and J. Rivel and Joël Dehais and A Le Rebeller},
  journal={The Journal of bone and joint surgery. British volume},
  year={1995},
  volume={77 2},
  pages={
          293-5
        }
}
We report two cases of epicondylitis of the elbow occurring after treatment with fluoroquinolone antibiotics. Both patients had intense pain which appeared very shortly after the first dose of the drug and was not relieved by conservative treatment. Ultrasonography revealed extensive inflammatory lesions with pseudonecrotic areas. MRI confirmed the lesions and also showed a subclinical abnormality of the adjoining tendons. The persistent nature of the pain was the indication for surgical… 

Figures from this paper

Tendinopathy after ofloxacin ear drops
TLDR
An unusual case of fluoroquinoloneinduced tendinopathy considering the route of administration of a 58-year-old man, with no relevant medical history, who experienced a first episode of tend inopathy in 2002 after taking five pills of ofloxacin 200 mg associated with corticosteroids for otitis.
Lateral epicondylalgia: midlife crisis of a tendon.
TLDR
A snapshot of current medical practice for lateral epicondylalgia management is provided, showing evidence to select the best treatment is lacking and the choice of therapy depends on the experience of the management team, availability of the equipment and expertise, and patient response.
Ciprofloxacin induced tendinitis.
TLDR
A 35-year-old man, working as a doctor, was diagnosed with chronic prostatitis and diagnosed as tendinitis induced by ciprofloxacin most probably according to Naranjo scale, and his symptoms disappeared totally.
Partial Achilles Tendon Ruptures Associated with Fluoroquinolone Antibiotics: A Case Report and Literature Review
TLDR
Treatment with fluoroquinolones should be discontinued at the first sign of tendon inflammation so as to reduce the risk of subsequent rupture.
Spontaneous bilateral Achilles tendon rupture in a patient treated with oral levofloxacin
TLDR
A case of bilateral rupture of the Achilles tendon in a patient treated with levofloxacin for cystitis is reported, with serious condition of tendinosis with complete bilateral full-thickness rupture on day 6.
Triceps Ruptures After Fluoroquinolone Antibiotics: A Report of 2 Cases
TLDR
The sports medicine team should be aware of this risk of fluoroquinolone-induced tendinopathy to athletes and consider it when choosing antibiotics to treat athletes.
Fluoroquinolone-associated tendinopathy: a critical review of the literature.
  • Y. Khaliq, G. Zhanel
  • Medicine, Biology
    Clinical infectious diseases : an official publication of the Infectious Diseases Society of America
  • 2003
TLDR
Tendon injury associated with fluoroquinolone use is significant, and risk factors such as renal disease or concurrent corticosteroid use must be considered when these agents are prescribed.
Musculoskeletal injury associated with fluoroquinolone antibiotics.
Fluoroquinolone-induced Achilles tendinitis.
TLDR
A case of Achilles tendinitis is reported after intake of ciprofloxacin for treatment of respiratory tract infection and most of the cases occur in the Achilles tendon and may lead to tendon rupture.
Rupture of adductor longus tendon due to ciprofloxacin.
TLDR
A 35-year-old man diagnosed with pneumonia and recommended ciprofloxacin 500 mg iv twice a day for 7 days develops discomfort in his left medial thigh, and pain and swelling in the same area followed ten days later by adductor longus tendon rupture.
...
...

References

SHOWING 1-10 OF 13 REFERENCES
Seven Achilles tendinitis including 3 complicated by rupture during fluoroquinolone therapy.
TLDR
7 Achilles tendinitis occurring during fluoroquinolone treatment was described, in 3 cases the course was complicated by rupture of the tendon, one of which is histologically documented.
A Case of Destructive Polyarthropathy in a 17-Year-Old Youth Following Pefloxacin Treatment
TLDR
An unusual case of destructive polyarthropathy in a 17-year-old boy after treatment with pefloxacin 800 mg/day for 3 months, even if an underlying joint disease could not be excluded.
[Joint tolerance of pefloxacin and ofloxacin in children and adolescents with cystic fibrosis].
TLDR
In this study, the best joint tolerance of ofloxacine, compared with pefloxacines is statistically significant, and the role of age is essential as the incidence of arthropathies reaches 45% when pefloxin is first administered between the ages of 15 and 20 years.
Toxicological studies on pipemidic acid. V. Effect on diarthrodial joints of experimental animals.
TLDR
Pipemidic acid (PPA) orally given in a dose of 100 mg/kg/day or more was found to cause lame gait in immature beagle dogs of about 3 months old and the gait abnormality was almost disappeared spontaneously even if medication was continued.
[Arthropathy with achilles tendon involvement induced by pefloxacin. Apropos of a case].
Tendinopathies et fluoroquinolones : # { 233 } valuerle rapport bdn # { 233 } fice / risque et surveiller les sujets trait # { 233 } s
  • Concours Med
  • 1993
...
...